MAUDE Adverse Event Report: BLUEGRASS VASCULAR TECHNOLOGIES, INC. SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM; REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM

BLUEGRASS VASCULAR TECHNOLOGIES, INC. SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM; REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM
Model Number 600200/A
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per the intended use of the device, right femoral vein access was obtained, the surfacer 10fr workstation was advanced over the guidewire wire and positioned within the stump of the occlusion.Using fluoroscopy for visualization, the surfacer device was introduced into the 10f workstation.The surfacer device was then advanced through the occlusion until the device tip and window were above the clavicle.The c-arm was adjusted to localize the tip of the device within the center of the externally placed target.The device was adjusted, the needle guide was deployed and needle wire advanced.A 7f sheath was advanced over the wire and secured using a hemostat.The catheter was then pulled into the body with the tip positioned in the right atrium by retracting the surfacer device.A post-procedure ultrasound of the neck identified a hematoma and catheter position was deemed suboptimal.After manipulating catheter, the hematoma appeared to be enlarged.The catheter was removed and the arterial defect repaired by balloon tamponade.Balloon was inflated to nominal pressure and maintained for 10 minutes.Upon balloon deflation, arteriogram showed no contrast extravasation at the site of defect.The patient was observed for another 15 minutes and a repeat angiogram confirmed hemostasis at the site.

Brand Name
SURFACER INSIDE-OUT ACCESS CATHETER SYSTEM
Common Device Name
REVERSE CENTRAL VENOUS RECANALIZATION SYSTEM
Manufacturer (Section D)
BLUEGRASS VASCULAR TECHNOLOGIES, INC.
san antonio TX 78249
MDR Report Key16573078
Report NumberMW5115813
Device Sequence Number5691198
Product Code QJH
UDI-Device Identifier00860003451601
UDI-Public00860003451601
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number600200/A
Device Catalogue Number600200/A
Device Lot NumberBVT042622-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityHispanic